Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 396, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 22, 2011, 11:08 PM CDT for 4 counties in Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 11:08 PM CDT (04:08 UTC)
- Expired
- May 23, 2011, 12:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 8:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2655 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 26.4
The text
As transmitted, in the capitals the NWS used until 2016.
978
WUUS54 KMEG 230408
SVRMEG
ARC021-055-075-121-230500-
/O.NEW.KMEG.SV.W.0396.110523T0408Z-110523T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL MIDNIGHT CDT
* AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAVENDEN...
OR 10 MILES NORTHWEST OF BLACK ROCK...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING AND
POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3623 9135 3625 9127 3631 9126 3650 9067
3651 9058 3621 9043 3611 9136
TIME...MOT...LOC 0408Z 250DEG 33KT 3624 9119
$$1 follow-up statement
602
WWUS54 KMEG 230422
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 PM CDT SUN MAY 22 2011
ARC021-055-075-121-230500-
/O.CON.KMEG.SV.W.0396.000000T0000Z-110523T0500Z/
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
1122 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHWESTERN LAWRENCE...NORTHWESTERN GREENE...RANDOLPH AND
WESTERN CLAY COUNTIES...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ANNIEVILLE TO BIGGERS...OR ALONG
A LINE EXTENDING FROM BLACK ROCK TO 11 MILES NORTHEAST OF
POCAHONTAS...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
POCAHONTAS...INGRAM...ELKINS PARK...STOKES...BROCKETT...ENGELERG...
BIRDELL...SHARUM...FENDER...LESTERVILLE...ELNORA...MANSON AND
SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 9102 3611 9136 3623 9135 3625 9127
3631 9126 3650 9067 3651 9058 3621 9043
TIME...MOT...LOC 0422Z 253DEG 37KT 3616 9114 3635 9075
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:07 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 22, 10:07 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT SUN MAY 22 2011
.UPDATE...
UPDATED FOR TORNADO/FLASH FLOOD WATCH AND REALIGNMENT OF POPS.
&&
.DISCUSSION...
SEVERE CONVECTIVE LINE CONTINUES TO SURGE SOUTHEASTWARD FROM
SOUTHEAST MISSOURI AND NORTHERN ARKANSAS. A TORNADO WATCH HAS BEEN
REISSUED FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 4
AM CDT. THE THREAT FOR SEVERE STORMS INCLUDING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL CONTINUE ACROSS
NORTHERN AREAS OVERNIGHT. THE THREAT WILL EVENTUALLY SHIFT TO
HEAVY RAINFALL AND POSSIBLE FLASH FLOODING LATER TONIGHT AS THE
LINE STALLS AND STORMS TRAIN REPEATEDLY OVER THE SAME AREAS. A
FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 12Z TO ACCOUNT FOR THIS
THREAT OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
PORTIONS OF NORTHWEST TENNESSEE.
TEMPERATURES WILL LIKELY DROP INTO THE MIDDLE 60S BEHIND THE
CONVECTIVE LINE WITH STRONG COLD POOL. LOWERED LOW TEMPERATURES
OVER THESE AREAS. OTHERWISE...EXPECT WARM AND HUMID CONDITIONS TO
CONTINUE WITH LOWS IN THE UPPER 60S TO LOWER 70S ALONG WITH
CONTINUED RAINFREE CONDITIONS.
UPDATED ZONES...HAZARDS...AND HWO HAVE BEEN SENT.
JLH
&&
.PREV DISCUSSION... /ISSUED 653 PM CDT SUN MAY 22 2011/ ...
A LOW LEVEL BOUNDARY REMAINS STRETCHED ACROSS EASTERN ARKANSAS AND
NORTHERN MISSISSIPPI ALONG THE SOUTHERN EDGE OF ONGOING CONVECTION.
THE LOW LEVEL JET STREAK FORCING THIS CONVECTION HAS WEAKENED THIS
AFTERNOON ACROSS AREAS EAST OF THE MISSISSIPPI RIVER AND HAS
RESULTED IN WEAKENING OF CONVECTIVE ACTIVITY. THIS BOUNDARY IS
LIFTING RAPIDLY BACK TO THE NORTH ACROSS WESTERN PORTIONS OF THE
MID SOUTH AS THE LOW LEVEL JET IS REINTENSIFYING ACROSS THE
BOUNDARY. NEW CONVECTION CONTINUES TO DEVELOP ALONG AND NORTH OF
THIS BOUNDARY ACROSS NORTHERN ARKANSAS IN A STRENGTHENING WARM
ADVECTION REGIME. INSTABILITY SHOULD QUICKLY INCREASE INTO THE
NORTHWARD LIFTING BOUNDARY WITH SBCAPES ALONG AND SOUTH OF THE
BOUNDARY REBOUNDING IN EXCESS OF 2500 J/KG AND STRONG ELEVATED
INSTABILITY TO THE NORTH OF THE BOUNDARY. LI/S WILL ALSO REBOUND
TO -4C TO -6C...WITH MID LEVEL LAPSE RATES IN EXCESS OF 7 C/KM. IN
ADDITION...LATEST LZK VAD PROFILER INDICATING FAVORABLE LOW LEVEL
VEERING PROFILE WITH SPC MESOANALYSIS SHOWING 0-1KM SRH IN EXCESS
OF 300 M2/S2 ACROSS THE WARM SECTOR. MOST OF THE CONVECTIVE
ACTIVITY AT THIS TIME REMAINS ELEVATED NORTH OF THE BOUNDARY AND
WILL POSE MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. THERE IS
SOME POTENTIAL FOR ISOLATED TORNADOES WITH SEVERE STORMS THAT CAN
BECOME ROOTED INTO THE BOUNDARY LAYER NEAR THE BOUNDARY. A TORNADO
WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN AND NORTHEASTERN
ARKANSAS THIS EVENING AS THE BOUNDARY LIFTS NORTH AND THE
POTENTIAL EXISTS FOR A FEW SURFACE BASED SUPERCELLS. THIS THREAT
SHOULD DIMINISH LATER THIS EVENING AS THE BOUNDARY LAYER COOLS AND
STORMS AGAIN BECOME MAINLY ELEVATED.
INSTABILITY SHOULD REMAIN IN PLACE ALTHOUGH PRIMARILY ELEVATED
NORTH OF THE BOUNDARY LATER TONIGHT WITH MUCAPES BETWEEN
1000-1500 J/KG AND MID LEVEL LAPSE RATES GREATER THAN 7C/KM. THIS
ELEVATED INSTABILITY WILL COMBINE WITH DEEP LAYER SHEAR AROUND 40
KTS TO ALLOW FOR THE CONTINUATION OF ELEVATED THUNDERSTORMS...A
FEW WHICH MAY BECOME STRONG/SEVERE WITH LARGE HAIL THE PRIMARY
THREAT. PLAN TO CONTINUE MENTION OF SEVERE STORMS IN AFTERNOON
HWO UPDATE.
CONVECTION SHOULD WANE ON MONDAY MORNING AS THE LOW LEVEL JET
WEAKENS. SURFACE HEATING SHOULD COMMENCE LATER MONDAY MORNING AND
INTO THE AFTERNOON AND COMBINE WITH SURFACE DEWPOINTS NEAR 70 TO
RESULT IN THE DEVELOPMENT OF MODERATE TO STRONG INSTABILITY BY
AFTERNOON. SBCAPES SHOULD RANGE FROM 2000-3000 J/KG...LI/S BETWEEN
-6C AND -8C...AND MID LEVEL LAPSE RATES GREATER THAN 7 C/KM.
ALTHOUGH OVERALL LARGE SCALE FORCING SHOULD REMAIN WEAK...THERE
MAY BE REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG
ANY RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES LEFT OVER FROM
OVERNIGHT STORMS AND IN THE PRESENCE OF INCREASING INSTABILITY.
ANY THUNDERSTORMS THAT CAN DEVELOP BY AFTERNOON WOULD BE ABLE TO
TAKE ADVANTAGE OF MODEST DEEP LAYER SHEAR (AROUND 40 KTS)
ASSOCIATED WITH A MID LEVEL JET STREAM STRETCHED ALONG THE
SOUTHERN PERIPHERY OF A DEPARTING UPPER LEVEL LOW PRESSURE OVER
THE GREAT LAKES.
A MID LEVEL SHORTWAVE SHOULD APPROACH THE MID SOUTH BY MONDAY
NIGHT IN SOUTHWEST FLOW ALOFT. THIS SHOULD RESULT IN HIGHER
CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT ACROSS AREAS
ALONG AND NORTH OF INTERSTATE 40. ONCE AGAIN...INSTABILITY AND
SHEAR SHOULD BE SUFFICIENT TO SUPPORT A FEW STRONG TO SEVERE
STORMS.
THE SHORTWAVE SHOULD MOVE EAST BY TUESDAY WITH UPPER LEVEL RIDGING
BUILDING OVER THE AREA. THIS SHOULD LIMIT THE OVERALL COVERAGE OF
CONVECTION TUESDAY AFTERNOON AND NIGHT WITH ONLY SLIGHT CHANCES
ACROSS NORTHERN SECTIONS WHERE MID LEVEL HEIGHTS WILL BE SLIGHTLY
LOWER AND CAPPING WEAKER.
ANOTHER MORE POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH
THE MID SOUTH WEDNESDAY AND MOVE SLOWLY ACROSS THE FORECAST AREA
THROUGH FRIDAY. STRONG INSTABILITY AND INCREASING SHEAR WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT WILL SET THE STAGE FOR A MORE
SIGNIFICANT SEVERE WEATHER EVENT. THE SEVERE WEATHER POTENTIAL MAY
CONTINUE INTO THURSDAY FOR AREAS EAST OF THE MISSISSIPPI RIVER.
ALTHOUGH ALL SEVERE WEATHER THREATS APPEAR POSSIBLE...STILL PLENTY
OF TIME TO SORT OUT THE DETAILS.
UPPER LEVEL RIDGING WILL BUILD BACK STRONGLY BY NEXT WEEKEND WITH
A RETURN TO DRY AND INCREASINGLY HOT WEATHER.
JLH
&&
.AVIATION...
00Z TAF CYCLE (7PM SUN - 7PM MON)
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES...UNLESS IMPACTED BY
A THUNDERSTORM IN WHICH CASE CEILINGS AND VISIBILITIES COULD BE
BRIEFLY REDUCED. CONFIDENCE IS INCREASING THAT CONVECTION WILL
MISS THE TAF SITES THIS MORNING AS A LOW LEVEL BOUNDARY HAS LIFTED
NORTH OF THE TAF SITES. WINDS WILL CONTINUE TO GUST EARLY THIS
EVENING OUT OF THE SOUTH BEFORE DIMINISHING LATER THIS EVENING AND
OVERNIGHT.
ANOTHER MID LEVEL SHORTWAVE WILL APPROACH FROM THE SOUTHWEST LATE
TONIGHT AND MAY BRING ADDITIONAL SCATTERED THUNDERSTORMS AND MVFR
CEILINGS. THIS ACTIVITY MAY LINGER INTO EARLY MONDAY MORNING.
MVFR CEILINGS AND SCATTERED THUNDERSTORMS WILL HAVE THE GREATEST
POTENTIAL FOR OCCURRENCE THROUGH THE DAY AT JBR AND MKL IN
CLOSEST PROXIMITY TO LOWER MID LEVEL HEIGHTS AND LEFT OVER
CONVECTIVE OUTFLOW BOUNDARIES.
FURTHER SOUTH...CEILINGS SHOULD IMPROVE TO VFR WITH ONLY ISOLATED
TO SCATTERED CONVECTIVE CHANCES MONDAY AFTERNOON.
WINDS WILL AGAIN BECOME GUSTY FROM THE SOUTHWEST LATER MONDAY
MORNING THROUGH MONDAY AFTERNOON.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 67 86 70 88 / 50 30 30 20
MKL 67 85 68 87 / 50 30 30 20
JBR 65 84 68 85 / 70 30 50 20
TUP 68 90 68 90 / 20 20 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR DYER-LAKE-LAUDERDALE-
OBION.
&&Hazardous weather outlook, May 22, 9:32 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 932 PM CDT SUN MAY 22 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-240445- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 932 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 40 TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION...THE LINE OF THUNDERSTORMS WILL LIKELY STRETCH OUT IN AN EAST TO WEST LINE AND STALL ACROSS NORTHEAST ARKANSAS INTO NORTHWEST TENNESSEE. INDIVIDUAL THUNDERSTORMS EMBEDDED WITHIN THE LINE WILL LIKELY TRAIN ACROSS THE SAME AREAS. THIS MAY LEAD TO AREAS OF FLASH FLOODING AND A FLASH FLOOD WATCH HAS BEEN ISSUED TONIGHT FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS OF NORTHWEST TENNESSEE. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE ST FRANCIS AND MISSISSIPPI RIVERS. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS WEEK...PRIMARILY ALONG AND NORTH OF INTERSTATE 40. A STRONGER UPPER LEVEL DISTURBANCE WILL IMPACT THE MID SOUTH WEDNESDAY AFTERNOON THROUGH THURSDAY. THERE SHOULD BE A GREATER POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS PERIOD. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER THIS WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TONIGHT ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MUCH OF THIS WEEK. JLH
In the hours before
Special weather statement, May 22, 10:06 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 PM CDT SUN MAY 22 2011
ARZ008-009-017-018-230400-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
1006 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 17 MILES NORTHWEST OF RAVENDEN SPRINGS TO 42 MILES WEST
OF LYNN AT 1006 PM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BLACK ROCK...CORNING...HOXIE...LAKE CHARLES STATE
PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3650 9141 3651 9035 3599 9102 3599 9136
3623 9136 3625 9127 3632 9127 3641 9132
3642 9135 3646 9137 3649 9142
TIME...MOT...LOC 0306Z 269DEG 40KT 3646 9140 3605 9193Special weather statement, May 22, 10:39 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT SUN MAY 22 2011
MSZ001-TNZ088-089-230415-
DE SOTO MS-FAYETTE TN-SHELBY TN-
1039 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...
NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF SOUTHEAST MEMPHIS AT
1040 PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS
NEAR COLLIERVILLE...CORDOVA...GERMANTOWN AND OLIVE BRANCH...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3532 8950 3512 8937 3500 8970 3500 8972
3499 8972 3490 8995 3506 9005
TIME...MOT...LOC 0340Z 242DEG 38KT 3502 8989Special weather statement, May 22, 10:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1051 PM CDT SUN MAY 22 2011
ARZ008-009-017-018-MOZ113-230445-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
1051 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES NORTHWEST OF SUCCESS
TO 6 MILES WEST OF ANNIEVILLE AT 1051 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...GREENE...LAWRENCE AND RANDOLPH COUNTIES...
INCLUDING LOCATIONS NEAR BLACK ROCK...CAMPBELL...CHALK BLUFF NATURAL
AREA...CORNING...MARMADUKE...PARAGOULD...PIGGOTT...POCAHONTAS...
RECTOR AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3617 9136 3650 9083 3651 9023 3654 9022
3654 8995 3604 9031 3607 9137
TIME...MOT...LOC 0351Z 270DEG 26KT 3648 9075 3613 9131The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:47 PM CDT | Tornado Warning | MEG | Randolph | 43 min |
| May 22, 9:36 PM CDT | Flash Flood Watch | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 7 hr |
| May 22, 10:06 PM CDT | Special Weather Statement | MEG | Lawrence, Randolph | 54 min |
| May 22, 10:51 PM CDT | Special Weather Statement | MEG | Clay, Greene, Randolph | 54 min |
| May 22, 11:33 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 57 min |
| May 22, 11:44 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 46 min |
| May 22, 11:49 PM CDT | Tornado Warning | MEG | Clay, Greene | 26 min |
| May 23, 12:09 AM CDT | Special Weather Statement | MEG | Cross | 51 min |
| May 23, 12:26 AM CDT | Special Weather Statement | MEG | Mississippi, Poinsett | 64 min |
| May 23, 12:53 AM CDT | Special Weather Statement | MEG | Crittenden | 67 min |
| May 23, 1:58 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 47 min |
| May 23, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 42 min |
| May 23, 2:43 PM CDT | Tornado Warning | MEG | Clay, Greene, Randolph | 47 min |
| May 23, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 49 min |
| May 23, 3:48 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 42 min |
| May 23, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 52 min |
| May 23, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 47 min |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 39 min |
| May 23, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 46 min |
| May 23, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.